MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX HUMERAL STEM, SIZE 5; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS APEX HUMERAL STEM, SIZE 5; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS APEX HUMERAL STEM, SIZE 5
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On january 9th, 2023, a clindex notification was received indicating that a severe complication occurred of a patient listed on the shoulder arthroplasty registry.Patient underwent total shoulder procedure on (b)(6) 2021, in which the arthrex univers apex implant set was used.A year later, patient complaint of pain and motion limitation.On (b)(6) 2022, a revision took place for arthroscopic debridement and nerve release of the suprascapular notch.No additional information has been reported as of now.Additional information received on 1/10/2023: the following arthrex products were implanted during the original procedure: arthrex univers ll humeral head, part number ar-9140-17p, lot170024021.Arthrex universe apex humeral stem, part number ar-9100-05s, lot 10193799.Univers vaultlock glenoid small part number ar-9106-01, lot1027262023.All remain implanted in the patient, as nothing was explanted during the revision surgery.Both surgeries were performed by the same surgeon at the same facility.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The reported failure is most likely due to a patient-specific event.According to dfu-0131-eor3_fmt_en.D.Adverse effects.Allergies and other reactions to device materials.9.Tissue reactions caused by allergic reactions to the implanted material, particularly metal, or caused by accumulations of wear particles or cement particles.

Brand Name
UNIVERS APEX HUMERAL STEM, SIZE 5
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16263386
Report Number1220246-2023-06178
Device Sequence Number11805570
Product Code KWS
UDI-Device Identifier00888867228214
UDI-Public00888867228214
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K153115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberUNIVERS APEX HUMERAL STEM, SIZE 5
Device Catalogue NumberAR-9100-05S
Device Lot Number10193799
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown